Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Light patches of skin on stomach, below chest, surrounded by red rings, spreading. Causes?

Hi, I am 20 years old and I noticed about 6 months ago that i have lighter, circular patches of skin on one side of my stomach right below my chest , when I take a hot shower these patches get red rings around them. In the past 2 weeks i noticed that the number of these spots have almost doubled leading more towards my leg. Is this just a normal skin discoloration or something more clinical?
Asked On : Tue, 2 Oct 2012
Answers:  1 Views:  519
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to HCM,

You are having lighter patches on chest and abdomen.
Lighter means hypopigmented.
They are increasing and after hot bath there become redness around the patches.

After such history I feel you may be having either tinea versicolor or pityriasis alba..
Both the conditions are mild and benign.
Tinea versicolor is superficial fungal infection caused by Mellasezia furfur..
Pityriasis alba is superficial eczema... And caused by sunrays,dust,worms or infection..etc

Antifungal tablets and cream may be helpful in tinea versicolor.
And pityriasis alba may respond to mild steroid or tacrolimus and remove the suspected cause.

You contact dermatologist for firm diagnosis and treatment ..

I hope you got my answer.
Thanks ..

Dr. Ilyas Patel MD
Answered: Sun, 1 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor